0
RESEARCH PAPERS

A Conservation Theorem for Simple Nonholonomic Systems

[+] Author and Article Information
T. R. Kane

Stanford University, Stanford, Calif. 94305

A. K. Banerjee

Lockheed Missiles and Space Company, Sunnyvale, Calif.

J. Appl. Mech 50(3), 647-651 (Sep 01, 1983) (5 pages) doi:10.1115/1.3167104 History: Received February 01, 1983; Online July 21, 2009

Abstract

When the Hamiltonian of a holonomic system is free of explicit time dependence it remains constant throughout all motions of the system. In this paper, it is shown how, given a homogeneous simple nonholonomic system S, one can form a function E that remains constant throughout all motions of S, providing the forces acting on S fulfill certain requirements. An illustrative example is examined in detail.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In